MAUDE Adverse Event Report: ALCON GRIESHABER AG CONSTELLATION PNEUMATIC HANDPIECE; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE

ALCON GRIESHABER AG CONSTELLATION PNEUMATIC HANDPIECE; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Catalog Number 725.03
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that before surgery the tip of handpiece was not affixed and the part put together came off.The surgery was performed and completed after replacing the product with another one.There was no patient harm associated with this reported event.
 
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Sample was received for investigation.The received instrument showed a disconnected fixation ring.This ring is fixed with a left-turning instrument below the bayonet closure.The received hand piece was connected to the console and all function were proven.No abnormality could be determined.The fixation ring was replaced on the thread and worked well again.No abnormality could be determined.Based on the feedback of the customer the not affixed tip seems to be the fixation ring.The production process includes a 100% visual inspection and finally a sample-based qc-inspection at the end of the production process.Therefore, it is unlikely that the pneumatic hand piece left production with a non-affixed fixation ring.The packaging and transportation validation for the pneumatic hand piece has been successfully performed.Therefore, it is unlikely that the fixation ring disconnected during transportation.It can be confirmed that the fixation ring was disconnected form the pneumatic hand piece.The cause for this issue cannot be identified anymore.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION PNEUMATIC HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12861716
Report Number3003398873-2021-00089
Device Sequence Number4609025
Product Code HQC
UDI-Device Identifier07612717071391
UDI-Public07612717071391
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number725.03
Device Lot NumberF189422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown